Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Enlarged blood cells due to antifungal medication. Griseofulvin caused pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
i took griseofulvin and ten days in i felt pains could this have caused it. im 28 have always been in good health and my bloodwork normal except i started taking antifungal because after a ringworm a yr ago i still would see some spots come out here and there. had bloodwork done and my doctor said it was good just a little bit of enlarged blood cells which she said should have been caused by the antifungal
Posted Sun, 22 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

Yes, Griseofulvin do sometimes present with muscle and joint pains as a side effect.

Since the half life of the Griseofulvin is long around 20 hours ) the drug is expected to stay in the blood for long time and present with symptoms . Need not worry , the effect will wear of sure but slowly.Fasten the process by drinking good amount of water and healthy food avoiding fats and spices.

Also do take pain killers like Ibuprofen 400mg taken twice daily after food for two days if the pains are unbearable.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Enlarged blood cells due to antifungal medication. Griseofulvin caused pain? 32 minutes later
its been 5 wks since i stopped taking it so thats still expected
Answered by Dr. Raju A.T 15 minutes later
Hi ,

Thanks for th important information,

No , if its 5 weeks of stopping the medication its very unusual to have the symptom now.

I would suggest you to get CRP ( C reactive protein ), ESR and RA factor tests which will give detail insights which help in making out the cause for the problem you have.As I suspect it to be a disease of inflammatory origin.

Do take Ibuprofen as mentioned above for symptomatic alleviation.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Enlarged blood cells due to antifungal medication. Griseofulvin caused pain? 24 minutes later
i did go for a follow up and they told me that its probably anxiety related because during the time i was very anxious and also the fact that i went from taking 2 mo antibiotics in a row after that. i figured it could be that because i usually experience the symptoms a lot when im not occupied. so is it possible anxiety can cause these odd shooting pains

thank you for all your help
Answered by Dr. Raju A.T 13 hours later
Hi again,

Yes, anxiety can do this, but the pains there will not be severe.It can present as mere fatigue but not with shooting pains.

Do get the tests I suggested they will give a good clue.Also drug induced problems can be identified by the same.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor